Alert archive / Ohio / Wind Advisories in 2010
Wind Advisory 6, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Nov 16, 2010, 6:25 PM EST for 16 counties in Ohio; 9 counties in Kentucky. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2010, 6:25 PM EST (23:25 UTC)
- Expired
- Nov 16, 2010, 10:14 PM EST
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
All 25 counties
Bracken County, KY, Campbell County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Clinton County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Madison County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 34 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Nov 16, 3:42 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Nov 16, 3:42 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH ISSUED BY NATIONAL WEATHER SERVICE CLEVELAND OH 342 PM EST TUE NOV 16 2010 .SYNOPSIS... LOW PRESSURE IN THE LOWE OHIO VALLEY WILL QUICKLY MOVE NORTHEAST ACROSS THE AREA THIS EVENING...EXITING TO THE EASTERN GREAT LAKES REGION TONIGHT. WEAK HIGH PRESSURE WILL BRIEFLY BUILD INTO THE REGION ON WEDNESDAY...FOLLOWED BY ANOTHER AREA OF LOW PRESSURE ON THURSDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... TRICKY TIMING FORECAST FOR THIS EVENING AND OVERNIGHT AS THE LOW MOVES OVER THE REGION. RAIN CURRENTLY ACROSS MUCH OF THE AREA HOWEVER DRIER AIR WRAPPED UP IN THE SYSTEM IS MOVING INTO THE AREA FROM THE SOUTH. AS THE LOW MOVES THROUGH HOWEVER EXPECT RAIN TO MOVE BACK IN ON THE BACK SIDE OF THE LOW. AIRMASS ALSO BECOMING UNSTABLE WITH A LINE OF HEAVIER SHOWERS ALONG THE ASSOCIATED COLD FRONT THROUGH EXTREME EASTERN KY. ISOLATED SHOWERS ALSO BREAKING OUT IN THE DRIER AIR ACROSS CENTRAL KY. ONLY ONE LIGHTNING STRIKE IN KY TO THIS POINT HOWEVER WILL INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING SOUTH/SOUTHEAST. AFTER MIDNIGHT THE LOW WILL MOVE ACROSS LAKE ERIE INTO SERN CANADA BY 12Z PULLING THE DEEPEST MOISURE AND PRECIP EAST NORTHEAST WITH THE SYSTEM. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... FOLLOWED MAINLY THE NAM THROUGH THE SHORT TERM IN BRINGING DRIER AIR INTO THE REGION WEDNESDAY WITH WEAK HIGH PRESSURE. NEXT SYSTEM ON TRACK FOR LATE WEDNESDAY NIGHT AND THURSDAY. GFS AND NAM A BIT DIFFERENT WITH THE MOISTURE AND HAVE CONTINUED TO SIDE WITH THE DRIER NAM FOR NOW. EACH BRINGS IN RAIN AS LOW PRESSURE MOVES THROUGH THE TN VALLEY HOWEVER GFS IS MUCH MORE AGRESSIVE. FOR NOW WILL HOLD POPS TO THE CHC CATEGORY SOUTH AND SLIGHT CHANCE FURTHER NORTH. HIGH PRESSURE BUILDS IN FOR THURSDAY NIGHT AND FRIDAY. EXPECT CLEARING SKIES THURSDAY NIGHT AND PC FOR FRIDAY. FAIR WX TO CONTINUE FRIDAY NIGHT. GUIDANCE LOOKS REASONABLE AND WILL REMAIN GFS MOS GUIDANCE NUMBERS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE AREA FRIDAY AND FRIDAY NIGHT AS IT DROPS TO THE SOUTHEASTERN STATES. LOW PRESSURE WILL MOVE EAST ACROSS THE NRN GREAT LAKES REGION FRIDAY NIGHT. A WEAK COLD FRONT MAY DROP INTO THE AREA SATURDAY HOWEVER ONLY LIMITED MOISTURE AND NO ENERGY WITH THE SYSTEM SO EXPECT DRY CONDITIONS. NEXT CHANCE OF RAIN WILL COME MONDAY INTO TUESDAY. MOISTURE WILL INCREASE ACROSS THE AREA MONDAY AND TUESDAY AHEAD OF LOW PRESSURE MOVING THROUGH THE WESTERN LAKES WITH FLOW OUT OF THE GULF OF MEXICO. A COLD FRONT ASSOCIATED WITH THE LOW WILL DROP ACROSS THE REGION TUESDAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... IFR CONDITIONS WITH RAIN AND STRATUS WILL LIFT NORTH ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. CANNOT RULE OUT THUNDER ACROSS SOUTH CENTRAL AND SOUTHEAST OHIO BUT WILL NOT INCLUDE IT ANY OF THE TAF FORECASTS FOR NOW. THE WIND WILL VEER TO THE SOUTHWEST AND WEST AND BECOME GUSTY AS THE SURFACE LOW MOVES NORTHEAST. GUSTS TO 25 KNOTS AND LOCALLY HIGHER LIKELY FOR A WHILE LATER TONIGHT. THE LOWER CLOUDS SHOULD LIFT FROM IFR TO MVFR AND EVENTUALLY VFR WEDNESDAY MORNING AS DRIER AIR SWEEPS IN BEHIND THE SYSTEM. OUTLOOK...MVFR CIGS/VSBYS MAY REDEVELOP LATER WEDNESDAY NIGHT INTO THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CLE NEAR TERM...CLE SHORT TERM...CLE LONG TERM...CLE AVIATION...CLE
Hazardous weather outlook, Nov 16, 5:27 PM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 527 PM EST TUE NOV 16 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-172230- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 527 PM EST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. LOW PRESSURE OVER SOUTHERN OHIO WILL LIFT TO NEAR LAKE ERIE BY LATE TONIGHT. AS THIS SYSTEM EXITS THE REGION...WEST WINDS WILL INCREASE TO BETWEEN 25 AND 30 MPH LATER THIS EVENING AND OVERNIGHT. OCCASIONAL GUSTS AS HIGH AS 40 TO 45 MPH ARE POSSIBLE. WIND GUSTS ARE EXPECTED TO SUBSIDE BY SUNRISE. IF WIND GUSTS BECOME STRONGER THAN FORECAST...THEN A WIND ADVISORY MAY BE NEEDED LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 16, 5:22 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 522 PM EST TUE NOV 16 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-170900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 522 PM EST TUE NOV 16 2010 ...GUSTY WINDS EXPECTED THIS EVENING AND OVERNIGHT... LOW PRESSURE OVER SOUTHERN OHIO WILL LIFT TO NEAR LAKE ERIE BY LATE TONIGHT. AS THIS SYSTEM EXITS THE REGION...WEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH LATER THIS EVENING AND OVERNIGHT. OCCASIONAL GUSTS AS HIGH AS 40 TO 45 MPH ARE POSSIBLE. WIND GUSTS ARE EXPECTED TO SUBSIDE BY SUNRISE. PRECAUTIONS SHOULD BE TAKEN TO SECURE LOOSE ITEMS...AND MOTORISTS SHOULD BE ALERT FOR SUDDEN GUSTY WINDS. IF WIND GUSTS BECOME STRONGER THAN FORECAST...THEN A WIND ADVISORY MAY BE NEEDED LATER THIS EVENING.
Special weather statement, Nov 16, 5:27 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 527 PM EST TUE NOV 16 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-170900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 527 PM EST TUE NOV 16 2010 ...GUSTY WINDS EXPECTED THIS EVENING AND OVERNIGHT... LOW PRESSURE OVER SOUTHERN OHIO WILL LIFT TO NEAR LAKE ERIE BY LATE TONIGHT. AS THIS SYSTEM EXITS THE REGION...WEST WINDS WILL INCREASE TO BETWEEN 25 AND 30 MPH LATER THIS EVENING AND OVERNIGHT. OCCASIONAL GUSTS AS HIGH AS 40 TO 45 MPH ARE POSSIBLE. WIND GUSTS ARE EXPECTED TO SUBSIDE BY SUNRISE. PRECAUTIONS SHOULD BE TAKEN TO SECURE LOOSE ITEMS...AND MOTORISTS SHOULD BE ALERT FOR SUDDEN GUSTY WINDS. IF WIND GUSTS BECOME STRONGER THAN FORECAST...THEN A WIND ADVISORY MAY BE NEEDED LATER THIS EVENING.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 5:54 PM EST | Tornado Warning | ILN | Bracken, Robertson | 18 min |
Nearby
Wind Advisories in Ohio, 2010Wind Advisories in Kentucky, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.